U.S. doctors online nowAsk doctors free
A 48-year-old member asked:

How do you know when someone has had too much lidocaine and what should be done when that happens?

1 doctor answer2 doctors weighed in
Dr. Neil Manago
Anesthesiology 36 years experience
Toxicity: There are recommended maximal doses of Lidocaine based on body weight, location of injection, and whether or not it is combined with epinephrine. Toxicity or "too much" can be indicated by ringing in the ears, tingling in the tongue, sedation, confusion , agitation, arrhythmia, seizures, bradycardia, apnea. Stopping administration is first. Supporting the body functions acls is next.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 26, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.